CSN Login
Members Online: 10

Feet problems..

SOPHIE333
Posts: 92
Joined: May 2011

Hi all!

Mums got her feet badly soare.. Her oncologist says it might be permanent. What are you experiences from this side effect from carbo/taxol? She has hard time walking and falls over now and then. Mum is a fit woman (besides the cancer) and 61 so this is totally new to her. She had 7 rounds now waiting for scan next week and hopefully a chemo break for months!

Love,
Sophie

abrub's picture
abrub
Posts: 1542
Joined: Mar 2010

Chemo was 5FU, Oxaliplatin, Avastin, Leucovorin.

I was advised to take Alpha Lipoic Acid, a supplement which helped me very much. I take 600mg with breakfast, tho I was advised to take 600 mg twice a day. I couldn't tolerate it in the evenings.

Also B6 (50-100 mg 1-3 times daily.) Another option might be Glutamate. Best to bring an Integrative Medicine specialist in if possible.

My primary care was thinking of putting me on Lyrica. There are options out there if this is the peripheral neuropathy related to chemo.

SOPHIE333
Posts: 92
Joined: May 2011

Thank you very much for your answer. It is great to hear from someone with experience that could give you options, thanks. I will talk to mums oncologist right away because I am afraid that it will become permanent..

Love Sophie

AussieMaddie's picture
AussieMaddie
Posts: 345
Joined: May 2011

I'm glad you were helped with this one. Once again, I feel useless in helping others,
Take good care.
Again, my thoughts with your mother,
AussieMaddie

westie66's picture
westie66
Posts: 642
Joined: Jun 2010

Hi: It is neuropathy associated with oxaliplatin. I take the same thing as written above but take 3 pills of alpha liloic acid a day plus 5 grams of powdered L-glutamine fermented plus calcium/magnesium plus Vit B6. I haven't had a problem since the first treatment. Some people on this discussion board have taken lyrica (which is for fibromyelegia) - don't know if it helped or not. I wear socks all the time (cold floors, cushioning) and because I have foot problems, always wear shoes with traction. I also get gout in my big toe from the chemo treatments which is not a nice experience but I just stick my foot out from under the covers for a bit. Some people on this board have said their neuropathy continued for a few months to years after chemo was finished. She could ask for an infusion reduction in amount and rate like I did.
Good luck!
Cheryl

AussieMaddie's picture
AussieMaddie
Posts: 345
Joined: May 2011

Is that why I got it?

AussieMaddie

westie66's picture
westie66
Posts: 642
Joined: Jun 2010

Well, that would depend on whether you had it before chemo or it started after chemo. I didn't have it before but now it is very bothersome and has been starting with about the 10th treatment of folfoxfiri. I found out about it when I was googling gout and lo and behold chemo came up as one of the causes. It will be interesting to see if it goes away when I stop chemo! It is only in one foot which is normal.
Anyone else have this?
Cheryl

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network